MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302803
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Laxity (4526)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent to primary total hip replacement on (b)(6) 1998.Recently, the patient complained of pain, and a revision surgery was performed.The reflection liner 28 mm ((b)(4)) and the cocr femoral head ((b)(4)) were revised.The explanted implants were replaced using a reflection liner 32 mm and an oxinium femoral head.During revision was found that the original liner had worn and was causing instability.The outcome of the patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, reportedly, a liner was ¿found worn¿ after 23 years in-vivo accompanied by pain and instability for which the revision was performed.It was communicated that the requested documentation was not available for inclusion in the medical investigation; however, wear after 23 years in-vivo would not be an unexpected finding.Without the requested documentation, the clinical root cause of the reported events could not be definitively concluded and the patient impact beyond the symptoms and revision could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use or patient reaction.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
COCR 12/14 FEM HEAD 28 -3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11648408
Report Number1020279-2021-02905
Device Sequence Number3367787
Product Code LPH
UDI-Device Identifier03596010194121
UDI-Public03596010194121
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71302803
Device Catalogue Number71302803
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date08/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;